Struggling with fatigue: Husband has... - The Roy Castle Lu...

The Roy Castle Lung Cancer Foundation

5,209 members3,174 posts

Struggling with fatigue

Nanna2u profile image
14 Replies

Husband has stage 4 just had 1st chemo 3 days ago really struggling with tiredness in bed nearly 24/7 when will he start to have a bit more energy really dreading the next cycle

14 Replies
Sarah-Helen profile image
Sarah-Helen

I suffered fatigue all during chemo and probably for a couple of months after, it didn't last the whole time but came in waves. I learnt to only do the absolute things I wanted to do when I felt well. I also found that if I knew I had a busy time coming up eg friends coming over etc I would rest up well before hand. The fatigue seemed to come about the same time during each cycle so keeping a diary helped me know when I would feel this way. Thoughts are with you xx

Nanna2u profile image
Nanna2u in reply to Sarah-Helen

Thank you

salakot profile image
salakot

Same as my husband, he had his first chemo 2 weeks ago. Within seven days he suffered Fatigue, Nusea, just make sure he drink plenty of water, and keep eating little by little, if he vomit give him more fluid. After Seven days my husband doing fine, he ate a lot, he drink at least 2 litres of fluid a day, he's energy back, Hes looking forward for the next Chemo. You are not alone in this battle we can do it.

Nanna2u profile image
Nanna2u in reply to salakot

Thank you, hate seeing him like this, will let you know. Good luck to you both

Jes77 profile image
Jes77

Hi,

I know it's hard to stay strong.

I just wondered if he is given steroids to get through the first days after chemo? My mum, stage iv, 61 years, is given steroids. She is on cycle 2 and for the first few days after chemo she's like an athlete you have to get her to sit down...then they stop and she drops like a stone but she seems to be over the worst hurdle. Just a thought it may be something to ask about.

I hope he responds well to the treatment.

Jes

Nanna2u profile image
Nanna2u in reply to Jes77

Hi jes yes he has steroids but they dont help with the tiredness, seem to have side effects of their own, puffiness, confusion, low mood, short tempered. Just hope today is a beter day.

Jes77 profile image
Jes77 in reply to Nanna2u

I hope so too. Everybody seems to respond differently. My mum has had terrible allergy rashes and fainting spells. It's rough. I know it's so hard to watch. Take care of yourself too x

salakot profile image
salakot in reply to Nanna2u

My husband been given steroids as well for 3 days after Chemo he said he feel high and I have to let him sit down, When the steroids stop that's the time that he suffered fatigue, vomiting , sleeping all the time, he suffered some sort of deppression, negative thoughts keep saying maybe he can't make it to the next. After seven days his energy back and ready for the next. I know is really hard to watch our love ones suffered, keep those positive thoughts going.

livvyloot profile image
livvyloot

Hi, I've read the replies already on here and I've been the same. I've just had my 2nd chemo treatment and this was a lot easier than the first, not quite as tired, and only did essential things. Keeping a diary helped, and extending the time by 3 days for the anti sickness have really helped this time. In all it was about 8 days before I felt OK, and it got better over the next couple of weeks, almost felt normal again. I hope he manages the next cycle easier.

RoyCastleHelpline profile image
RoyCastleHelplinePartner

Dear Nanna2u

Sorry to hear of your Husbands tiredness, there is good advice from the replies that you have had. Everyone is different in their response to tiredness, some have it almost immediately, while others it seems to build up over time. However do discuss it with the chemotherapy team or your husbands lung cancer specialist nurse.

There is good information on tiredenss/fatigue managment at roycastle.org

and also cancerresearchuk.org

If you wish to discuss anything you can call us on our free nurse led helpline number on

0800 358 7200

All the best

The Roy Castle Support Team

Bow-19 profile image
Bow-19

Everyone is different. I had steroids for a few days around time of chemotherapy which made me a bit manic and couldn't sleep. Then two weeks of fatigue followed by a week of improving before next cycle. Wishing you all the best. If you are concerned ask Mac Millan Nurse for advice or your Consultant Xx

Nanna2u profile image
Nanna2u in reply to Bow-19

Getting better every day, but still dread next cycle xx

Bow-19 profile image
Bow-19

It's not any easy time but best to try and take each day as it comes Xx

sammyj71 profile image
sammyj71

Hi, I am now day 7 past my first chemo, The fatigue hit me really hard would be up for an hour then back to bed for 2-3. Yesterday i started to feel a little better so got up and showered (totally floored me) and got dressed. Believe it or not i did feel much better. Today although i am still tired i am more able to stay awake. Everyone is different but i think some of it is the unknown too, I had no idea what to expect at all. Now i am going to build up my strength for cycle 2 in 14 days at least i will have an idea of what to expect.

Sleep is also good as your body heals i would agree that day 3-6 (yesterday) were by far the worse for fatigue, today i do feel a little brighter.

Hope this helps

sam

You may also like...